NursGuru

    Exam Review

    1. A client comes to the clinic with reports of dysuria and frequency. The nurse practitioner suspects that the client is experiencing a UTI. Which laboratory testing would be most important?
      A)
      Urinalysis
      B)
      Chest X-ray
      C)
      Blood culture
      D)
      Complete blood count (CBC)
    2. Which of the following is an important teaching point for a patient prescribed oxybutynin?
      A)
      Increase fluid intake to prevent dehydration.
      B)
      Avoid high-fiber foods.
      C)
      Expect to experience dizziness and stop taking the medication if it occurs.
      D)
      Take the medication on an empty stomach.
    3. What is the highest priority nursing diagnosis for a client with a history of urinary urgency who is taking oxybutynin (Ditropan)?
      A)
      Risk for impaired urinary elimination
      B)
      Risk for alteration in body image
      C)
      Risk for alteration in bowel elimination
      D)
      Risk for altered comfort: dry mouth
    4. The nurse is describing how oxybutynin exerts its effect to a client receiving it as treatment for overactive bladder. An understanding of which receptor would the nurse integrate into the description?
      A)
      Dopamine receptors
      B)
      Beta adrenergic receptors
      C)
      Muscarinic receptors
      D)
      Alpha adrenergic receptors

    Exam Review

    1. The nurse priority assessment for a child with recurrent UTI will include: (Select All that Apply.)
      (SATA)
      A)
      Checking for abdominal tenderness
      B)
      Monitoring for signs of jaundice
      C)
      Obtaining a urine culture
      D)
      Assessing for potential sexual abuse
      E)
      Assessing the child's sleep patterns
      F)
      Assessing for congenital structural abnormalities
      G)
      Evaluating the child's bowel movement frequency
    2. A client is taking oxybutynin for overactive bladder and haloperidol (Haldol) for antipsychotic treatment. What possible side effect should the nurse monitor for due to the interaction of these medications?
      A)
      Hypotension
      B)
      Lowered plasma concentrations
      C)
      Increased effect of the antispasmodic drug
      D)
      Decreased effect of the antipsychotic drug
    3. A nurse is caring for a client who is postoperative following an appendectomy and is prescribed D5 lactated Ringer's at 150 mL/hr by continuous IV infusion for 12 hr. The drop factor of the manual IV tubing is 20 gtt/mL. The nurse should set the manual IV infusion to deliver how many gtt/min? (Round the answer to the nearest whole number. Use a leading zero if it applies. Do not use a trailing zero.)
      Correct Answer:50 gtt/min
    4. Fluoroquinolones, such as norfloxacin, are commonly prescribed antibiotics given to treat which of the following?
      A)
      Fungal infections
      B)
      Viral infections
      C)
      Parasitic infections
      D)
      Urinary tract infections

    Exam Review

    1. Which electrolyte imbalance would the nurse expect to find in a client receiving acetazolamide?
      A)
      Metabolic acidosis
      B)
      Metabolic alkalosis
      C)
      Hyperbicarbontemia
      D)
      Hypercalcemia
    2. Which statement by the client indicates an understanding of the administration of transdermal oxybutynin?
      A)
      I will apply a new patch every day to ensure continuous medication levels.
      B)
      I will apply the patch to my abdomen, hips, or buttocks and change it every 3 to 4 days.
      C)
      I will take this medication orally with a full glass of water.
      D)
      I will place the patch on my chest or upper arms for best absorption.
    3. A client with a urinary tract infection is experiencing intense burning and pain. The nurse reviews the client's electronic medical record after the client is prescribed phenazopyridine. What finding would contraindicate the safe and effective use of this medication?
      A)
      Fever and chills
      B)
      Burning and pain with urination
      C)
      Bright orange urine
      D)
      History of renal impairment
    4. Why is the nurse obtaining a urine sample for culture and sensitivity?
      A)
      To measure the pH level of the urine
      B)
      To check for the presence of blood in the urine
      C)
      To assess kidney function
      D)
      To determine the specific bacteria causing the infection

    Exam Review

    1. A client is prescribed oxybutynin in a transdermal form. The nurse would instruct the client to apply the patch to which area? Select all that apply.
      A)
      Abdomen
      B)
      Buttocks
      C)
      Hip
      D)
      Forehead
      E)
      Thigh
      F)
      Back
      G)
      Chest
      H)
      Neck
    2. Which of the following is a common use for doxazosin in the treatment of benign prostatic hyperplasia (BPH)?
      A)
      To reduce the size of the prostate gland
      B)
      To increase testosterone levels
      C)
      To treat urinary tract infections
      D)
      To relax the smooth muscles in the bladder neck and prostate
    3. A nurse is caring for an older adult client with a history of recurrent urinary tract infections (UTIs) in a long-term care facility. The client is nonverbal and unable to communicate discomfort or changes in urinary habits. During a routine assessment, the nurse notes increased confusion, fever, and foul-smelling urine in the client. What should be the nurse's immediate action?
      A)
      Perform a bladder scan to check for urinary retention
      B)
      Start the client on an increased fluid intake regimen
      C)
      Notify the healthcare provider immediately to order a urine culture and initiate antibiotic treatment
      D)
      Administer acetaminophen to reduce the fever
    4. The nurse should advise clients taking phenazopyridine that they may notice a change in urine color. Which color would the nurse identify?
      A)
      purple
      B)
      blue
      C)
      green
      D)
      orange

    Exam Review

    1. A client diagnosed with a urinary tract infection (UTI) asks the nurse about how to prevent another infection. Which statement by the client indicates effective teaching by the nurse?
      A)
      "I can stop taking my prescribed antibiotics once I start feeling better."
      B)
      "I should drink plenty of fluids, especially water."
      C)
      "I don't need to worry about wiping from front to back after using the toilet."
      D)
      "I can wear tight-fitting underwear and pants without any concerns."
    2. Which of the following is an example of a carbonic anhydrase inhibitor?
      A)
      Furosemide
      B)
      Spironolactone
      C)
      Acetazolamide
      D)
      Hydrochlorothiazide
    3. Which action should a nurse recommend to a patient experiencing dry mouth as a side effect of a urinary antispasmodic medication?
      A)
      Decreasing fluid intake
      B)
      Applying lip balm frequently
      C)
      Sucking on sugar-free candies
      D)
      Using a humidifier in the room